Alert archive / Missouri / River Flood Warnings in 2025

River Flood Warning 14, NWS Springfield, MO

April 19, 2025Phelps County, Missouri

NWS Springfield, MO issued this river flood warning at Apr 19, 2025, 9:25 AM CDT for Phelps County, Missouri. It took effect at Apr 21, 2025, 6:24 AM CDT. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2025, 9:25 AM CDT (14:25 UTC)
In effect from
Apr 21, 2025, 6:24 AM CDT
Expired
Apr 23, 2025, 4:30 AM CDT
In force
46 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Phelps County, MO

The radar

The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Gasconade River at Jerome (JRMM7). The gauge peaked at 13.00 ft at Apr 22, 2025, 2:00 AM CDT.

actionminormoderate102004/1904/2004/2104/2204/2304/24
Action stage
13 ft
Minor stage
15 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06933500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 19, 6:15 AM CDT, 3 hours 10 minutes earlier. Its key messages:

  • Slight risk for severe thunderstorms south of Interstate 44 this morning and again tonight 60 mph winds and quarter size hail the primary risks. -The severe risk Sunday continues to increase with an enhanced risk expanded across much of the area. Tornadoes, large hail and damaging winds are all possible with this system.
  • A Flood Watch is in effect tonight through the weekend. Additional rainfall between 2-4 inches, with localized amounts up to 7 inches, is expected across most of the area due to multiple rounds of heavy rainfall. This will cause an increase in creek and river levels. Flooding of low water crossings is likely.
  • Additional rain chances (40-70%) return Tuesday through Thursday of next week.
Area forecast discussion, Apr 19, 6:15 AM CDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
615 AM CDT Sat Apr 19 2025

.KEY MESSAGES...

- Slight risk for severe thunderstorms south of Interstate 44
  this morning and again tonight 60 mph winds and quarter size
  hail the primary risks.

 -The severe risk Sunday continues to increase with an enhanced
  risk expanded across much of the area. Tornadoes, large hail
  and damaging winds are all possible with this system.

- A Flood Watch is in effect tonight through the weekend.
  Additional rainfall between 2-4 inches, with localized amounts
  up to 7 inches, is expected across most of the area due to
  multiple rounds of heavy rainfall. This will cause an
  increase in creek and river levels. Flooding of low water
  crossings is likely.

- Additional rain chances (40-70%) return Tuesday through
  Thursday of next week.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 257 AM CDT Sat Apr 19 2025

Through this morning: Ongoing convection is widespread across
the area, but most intense along cold pool outflow which is
southeast of Springfield. That outflow will push southeast of
the CWA, but the front will remain roughly along I-44. Along the
outflow, storms will continue to pose a strong to severe threat
with 1" hail and 60 mph winds into this morning over south-
central MO. Flooding will continue to be a concern across the
area with training convection bring an additional 1-3" (locally
higher) through this morning south of I-44.

Rest of today: Once thee morning storms clear the area, the
rest of today looks fairly quiet with residual flooding but no
additional heavy rainfall until later in the evening. Highs will
range from the mid 50s NW to the mid 70s SE.

Late evening and tonight: Shortwave energy and a strengthening
LLJ will bring another round of strong to severe thunderstorms
and flooding. Similar in nature to Friday evening/night but a
little weaker and focused more to the southeast (mainly
southeast of I-44). Current expectation is for 1" hail and 60
mph winds to be the primary severe threats. Flooding will also
be a concern with an additional 1-3" (locally higher) of
rainfall south of I-44.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 257 AM CDT Sat Apr 19 2025

Sunday: Severe risk for Sunday continues to increase with SPC
expanding the Enhanced risk area across most of the CWA. This is
in response to models showing the shortwave and resulting
surface low moving just NW of the CWA during the afternoon and
evening. Some uncertainty exists in how warm/unstable we get,
but HREF probabilities for >1,000 J/kg off SBCAPE is around 70%
over most of the area, which increases confidence. Shear
magnitudes and profiles will not be a limiting factor given the
strength of the system and negative tilting of the shortwave.
SSE surface winds with long, arcing hodographs are likely. HREF
probabilities of >60 kts of 0-6km shear is 70-100%. At this
time, a line of storms with embedded supercells is expected to
move west to east through the area from around noon to 8pm.
Advertising golf ball size hail at this time, which may need to
be adjusted if instability increases/decreases. Thunderstorm
winds up to 70 mph are possible given strong wind fields. Even
non- thunderstorm winds are expected to gust to 35-45 mph, or
possibly higher. Tornadoes will also be possible. SPC has a 10%
tornado probability across much of the area, which matches
closely with HREF calibrated tornado probabilities. Will need to
monitor for possible inclusion of strong tornadoes, but at this
time the convection appears to not be isolated enough to
advertise this threat.

Additional rainfall during the day Sunday will not be as much of
an issue since training is less likely. Still, it won't take
much rainfall on our saturated soils to cause problems.

Next Week: Latest ensemble data continues to be consistent in
bringing additional shortwaves into the area from the
west/southwest Tuesday through Thursday. NBM rainfall probs
continue to increase, especially Thursday and Friday and we
will need to monitor where this rainfall sets up given the heavy
rainfall from this weekend.

&&

.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 608 AM CDT Sat Apr 19 2025

Additional rounds of showers and thunderstorms will continue
through the weekend. There will be periods between rounds of
convection, but most will be shorter and less predictable.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Sunday evening for KSZ073-097-101.
MO...Flood Watch through Sunday evening for MOZ055>058-066>071-
     077>083-088>098-101>106.

&&

SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Titus
Hazardous weather outlook, Apr 19, 4:53 AM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
453 AM CDT Sat Apr 19 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201000-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
453 AM CDT Sat Apr 19 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Slight hail risk.
  Slight thunderstorm wind damage risk.
  Significant lightning risk.
  Significant excessive rainfall risk

DISCUSSION...

Ongoing thunderstorms over south-central Missouri this morning may
be capable of producing quarter size hail and 60 mph winds. Heavy
rainfall may also lead to flash flooding.

Additional strong to severe thunderstorms and heavy rain are
expected south of Interstate 44 late this evening into tonight.
Flash flooding will be possible where training of thunderstorms
occur.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The severe weather risk continues to increase for Sunday. Large
hail to the size of golf balls, damaging winds up to 70 mph, and
tornadoes are possible. Additional updates are likely with this
system.

With the additional rounds of rainfall Saturday through Sunday
afternoon, flooding will remain a concern and a Flood Watch is in
effect.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed on Sunday.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Titus

In the hours before

Special weather statement, Apr 19, 4:16 AM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
416 AM CDT Sat Apr 19 2025

MOZ104-105-191000-
Taney MO-Ozark MO-
416 AM CDT Sat Apr 19 2025

...A STRONG THUNDERSTORM WILL IMPACT OZARK AND SOUTHEASTERN TANEY
COUNTIES THROUGH 500 AM CDT...

At 415 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ozark Isle, or 11 miles northwest of Bull Shoals, moving northeast at
55 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Theodosia, Willhoit, Pontiac, Sundown, Tecumseh, Bakersfield, Udall,
Hardenville, Protem, Gainesville, Sycamore, Dora, Isabella, Zanoni,
Bull Shoals Lake, and Norfork Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central and southwestern Missouri.

&&

LAT...LON 3657 9290 3680 9222 3679 9212 3650 9212
      3650 9285
TIME...MOT...LOC 0915Z 240DEG 49KT 3649 9273

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Wise
Special weather statement, Apr 19, 6:00 AM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Springfield MO
600 AM CDT Sat Apr 19 2025

MOZ093-101-191145-
Newton MO-McDonald MO-
600 AM CDT Sat Apr 19 2025

...STRONG THUNDERSTORMS WILL IMPACT NEWTON AND MCDONALD COUNTIES
THROUGH 645 AM CDT...

At 559 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bluejacket to near Bernice to near Leach.
Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Seneca, Wentworth, Stella, Diamond, Tiff City, Ritchey, Anderson,
Noel, Fairview, Stark City, Goodman, Newtonia, Granby, Loma Linda,
South West City, Big Sugar Creek State Park, Pineville, Lanagan,
Powell, and Rocky Comfort.

This includes Interstate 49 between mile markers 1 and 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3650 9462 3699 9462 3705 9406 3650 9409
TIME...MOT...LOC 1059Z 246DEG 50KT 3678 9501 3657 9491 3615 9495

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Wise
Special weather statement, Apr 19, 8:39 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Springfield MO
839 AM CDT Sat Apr 19 2025

MOZ098-191415-
Shannon MO-
839 AM CDT Sat Apr 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SHANNON COUNTY THROUGH 915 AM
CDT...

At 838 AM CDT, Doppler radar was tracking a strong thunderstorm near
Birch Tree, or 10 miles northeast of Mountain View, moving northeast
at 55 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Montier, Alley Spring, Midridge, Winona, Ozark National Scenic
Riverways, West Eminence, Eminence, and Birch Tree.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3708 9122 3694 9122 3693 9157 3711 9166
      3714 9165 3737 9119 3731 9116 3726 9116
      3725 9112 3720 9112 3720 9109 3718 9109
      3714 9102 3709 9102
TIME...MOT...LOC 1338Z 245DEG 49KT 3708 9154

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Wise

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 8:59 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFBarry, McDonald, Newton46 min
Apr 18, 9:17 PM CDTSpecial Weather StatementSGFLawrence28 min
Apr 18, 9:43 PM CDTSevere Thunderstorm WarningSGFBarry, Stone47 min
Apr 18, 9:47 PM CDTSpecial Weather StatementSGFChristian, Greene, Lawrence, Webster28 min
Apr 18, 9:54 PM CDTSpecial Weather StatementSGFBarry, Stone36 min
Apr 18, 10:08 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Greene, Webster37 min
Apr 18, 10:15 PM CDTTornado WarningSGFChristian, Greene, Webster30 min
Apr 18, 10:30 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, McDonald, Stone, Taney45 min
Apr 18, 10:41 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFWebster, Wright34 min
Apr 18, 10:43 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas47 min
Apr 18, 11:10 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFLaclede, Pulaski, Texas, Wright35 min
Apr 18, 11:12 PM CDTSevere Thunderstorm WarningSGFDouglas48 min
Apr 18, 11:27 PM CDTSpecial Weather StatementSGFChristian, Webster33 min
Apr 18, 11:43 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Pulaski, Shannon, Texas, Wright47 min
Apr 19, 12:18 AM CDTSevere Thunderstorm WarningSGFDent, Shannon42 min
Apr 19, 2:33 AM CDTSpecial Weather StatementSGFStone, Taney27 min
Apr 19, 3:00 AM CDTSpecial Weather StatementSGFDouglas, Stone, Taney45 min
Apr 19, 3:40 AM CDTAreal Flood AdvisorySGFBarry, Christian, Lawrence, Stone11 hr
Apr 19, 4:16 AM CDTSpecial Weather StatementSGFOzark44 min
Apr 19, 6:00 AM CDTSpecial Weather StatementSGFMcDonald, Newton45 min
Apr 19, 7:28 AM CDTAreal Flood AdvisorySGFBarry, McDonald, Newton6 hr
Apr 19, 8:13 AM CDTAreal Flood AdvisorySGFStone, Taney6 hr
Apr 19, 8:39 AM CDTSpecial Weather StatementSGFShannon36 min
Apr 19, 9:25 AM CDTRiver Flood WarningSGFPulaski71 hr
Apr 19, 9:25 AM CDTRiver Flood WarningSGFShannon70 hr
Apr 19, 10:55 AM CDTAreal Flood WarningSGFBarry, McDonald, Stone6 hr
Apr 19, 11:15 AM CDTAreal Flood AdvisorySGFTexas, Webster, Wright6 hr
Apr 19, 2:19 PM CDTRiver Flood WarningSGFPulaski38 hr
Apr 19, 5:47 PM CDTRiver Flood WarningSGFChristian, Stone48 hr
Apr 18, 11:46 PM CDTSpecial Weather StatementSGFCrawford29 min

Nearby

River Flood Warnings in Missouri, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.